ArticleAnnals of dermatology2018
Drug Reaction with Eosinophilia and Systemic Symptoms Associated with Reactivation of Epstein-Barr Virus and/or Cytomegalovirus Leading to Hemophagocytic Syndrome in One of Two Patients.
Article in Annals of dermatology, 2018. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 4 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
4 citing papers in PubMed, 16 citations in OpenAlex.
- The DRESS/HLH Overlap Syndrome: A Systematic Review of Clinical Features, Triggers, and Outcomes.Journal of clinical medicine · 2026Review
- Case Report: Definite DRESS following phenobarbital exposure with secondary HLH and DAT-positive hemolysis during high-dose IVIG treatment in a child.Frontiers in immunology · 2026Article
- Sulfasalazine-induced drug reaction with eosinophilia and systemic symptoms (DRESS) coinfected with COVID-19 complicated by hemophagocytic lymphohistiocytosis: a case report.Frontiers in immunology · 2024Article
- Fatal sulfasalazine-induced DRESS complicated by HHV-6 reactivation and hemophagocytic lymphohistiocytosis.European journal of clinical pharmacology · 2020Article
Corrections and comments
- Commented on by
Authors and funding
8 authors at 2 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
Drug reaction with eosinophilia and systemic symptoms (DRESS) is a hypersensitivity reaction characterized by maculopapular rash, exfoliative dermatitis, lymphadenopathy, fever, eosinophilia, and involvement of internal organs. Evidence for reactivation of herpes family viruses has been observed in some DRESS patients, and activated CD8+ T lymphocytes are largely directed against Epstein-Barr virus. Here, we report two cases complicated with this infection. Both patients received antibiotics and non-steroidal anti-inflammatory drugs. These patients manifested clinically with high fever, facial edema, diffuse pruritic erythroderma and maculopapules over the entire body, purpuric rashes in both lower limbs and lymphadenopathy of cervical and inguinal nodes. Laboratory tests revealed abnormal liver function, blood eosinophils, and ferritin levels. The patients recovered completely; however, the female patient developed hemophagocytic syndrome on the 15th day of illness. She developed new itchy rash, and laboratory tests rapidly worsened with fibrinogen levels dramatically reduced to 0.61 g/L. Bone marrow aspiration revealed an increased number of macrophages with hemophagocytosis and a reversed CD4/CD8 ratio of 0.45. These cases suggest that human herpes virus and coagulation function evaluations are necessary in DRESS patients.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.